advertisement
Reply
 
Thread Tools Display Modes
Old 01-30-2021, 07:52 AM   #1
maisina
Junior Member
maisina has no updates.
 
Member Since: Oct 2018
Location: Ireland
Posts: 13
2 yr Member
14 hugs
given
Default NAC causes weight loss?

Hi, I'm wondering if anybody else had taken NAC (N-Acetyl Cysteine) for a few weeks, and noticed weight loss?

I have been taking it more days than not for the last month or so. The last three weeks I lost three kg in body weight. I do have anxiety, so that may be part of it. But I've been in the current anxiety phase since the summer, and just had the weight loss since January.

I am on remeron since the summer, which is meant to help put on weight. That didn't happen, which was fine. But I didn't want to lose weight as I'm quite slim already.
maisina is offline   Reply With QuoteReply With Quote

advertisement
Old 01-30-2021, 07:53 AM   #2
maisina
Junior Member
maisina has no updates.
 
Member Since: Oct 2018
Location: Ireland
Posts: 13
2 yr Member
14 hugs
given
Default Re: NAC causes weight loss?

I should add that I take about 2000mg a day.
maisina is offline   Reply With QuoteReply With Quote
Old 02-14-2021, 12:44 AM   #3
neverending
Member
neverending has no updates.
 
Member Since: Aug 2015
Location: Florida
Posts: 307
5 yr Member
Default Re: NAC causes weight loss?

I have been taking NAC for quite a few years now. It hasn't helped at all for me to lose weight. I've gained more seroquel weight actually. Although I do take a smaller dose than you. Mostly because it is expensive and I take less than my doctor recommends.
neverending is offline   Reply With QuoteReply With Quote
Old 02-14-2021, 04:40 PM   #4
BethRags
~remember to breathe~
 
BethRags's Avatar
BethRags is practicing healthy breathing for brain, mind, body, spirit.
 
Member Since: Jul 2019
Location: Downtown California
Posts: 8,900 (SuperPoster!)
2 yr Member
11.7k hugs
given
PC PoohBah!
Default Re: NAC causes weight loss?

In my experience, while on Seroquel nothing can make you lose weight (except maybe starving yourself).
__________________
-Beth






BethRags is offline   Reply With QuoteReply With Quote
Old 07-09-2021, 09:41 PM   #5
185329
New Member
185329 has no updates.
 
Member Since: Jul 2021
Location: North America
Posts: 9
Default Re: NAC causes weight loss?

I remember when I was trying alternative medicine. I was taking 5-HTP for a while, and it seemed to help with my anxiety and sleep. Years ago, I was actually seeing an alternative medicine practitioner. He was certified in Chinese Herbology and was a licensed acupuncturist. He ordered a neurotransmitter test for me through NeuroScience Inc. The test results made sense to me when we went over them. My Dopamine and DOPAC were off the charts. And my Serotonin was extremely low. There were other neurochemicals tested, such as Glycine, Creatinine, Norepinephrine, etcetera. He offered nutraceuticals for me, and I agreed to take them. After ninety days of taking 5-HTP, Adrecor, Travacor, and Kavinace, I had another neurotransmitter test done. When he showed me the results, my Dopamine and DOPAC were no longer off the charts. They were still elevated, however, but they were much lower than what they were after the first test. And my Serotonin was high, but the practitioner said that it would decrease into the normal range if I kept following protocol. Unfortunately, I stopped seeing him after this visit because I wanted to see if there were any conventional mental health professionals who would be willing to work with NeuroScience Inc. I found a place that worked with the company, but unfortunately the nurse practitioner whom I began seeing said that they used to collaborate with NeuroScience Inc., but they were not seeing the results they were looking for. So they terminated their affiliation with that company.
185329 is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 05:48 AM.

Powered by vBulletin® — Copyright © 2000 - 2021, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun on Psych Central in 2001. It now runs as an independent community, overseen by a group of volunteers & Dr. John Grohol.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.